Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 80, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 10, 2011, 2:50 PM CDT. It took effect at Apr 10, 2011, 10:24 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 2:50 PM CDT (19:50 UTC)
- In effect from
- Apr 10, 2011, 10:24 PM CDT
- Expired
- Apr 11, 2011, 6:21 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
079 WHUS74 KLCH 101950 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT SUN APR 10 2011 ...WINDS AND SEAS TO INCREASE OVERNIGHT... .WINDS WILL INCREASE OUT OF THE SOUTH TONIGHT AHEAD OF AN APPROACHING COLD FRONT. GMZ450-452-455-470-472-475-110400- /O.NEW.KLCH.SC.Y.0080.110411T0400Z-110411T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 250 PM CDT SUN APR 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT MONDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. * SEAS: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
929 WHUS74 KLCH 110324 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1024 PM CDT SUN APR 10 2011 ...WINDS AND SEAS TO INCREASE OVERNIGHT... .STRONG SOUTH WINDS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE FORECAST TO SUBSIDE A BIT TOMORROW AS THE PRESSURE GRADIENT WEAKENS AHEAD OF THE FRONT. STRONG NORTH WINDS ARE EXPECTED TO DEVELOP MONDAY NIGHT IN THE WAKE OF THE FRONT. GMZ450-452-455-470-472-475-111200- /O.EXT.KLCH.SC.Y.0080.110411T0324Z-110411T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1024 PM CDT SUN APR 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT MONDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. * SEAS: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
985 WHUS74 KLCH 111121 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 621 AM CDT MON APR 11 2011 ...SOUTHERLY WINDS ARE DIMINISHING OVER THE COASTAL WATERS... .A RELAXING GRADIENT AHEAD OF A WEAKENING PORTION OF AN ADVANCING COLD FRONT HAS ALLOWED WINDS TO DROP BELOW ADVISORY CRITERIA OVER THE COASTAL WATERS. GMZ450-452-455-470-472-475-111230- /O.CAN.KLCH.SC.Y.0080.000000T0000Z-110411T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 621 AM CDT MON APR 11 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SWEENEY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:17 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 10, 1:17 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CDT SUN APR 10 2011
.AVIATION...
TIGHT PRESSURE GRADIENT IS PRODUCING SOUTHERLY WINDS RANGING FROM
17 TO 23 KNOTS WITH GUSTS ABV 30 KTS ACRS SE TX AND SRN LA THIS AFTN.
WINDS WILL CONTINUE INTO THE EVE AND OVERNIGHT HOURS FROM THE I-10
CORRIDOR SOUTH TO THE COAST. WINDS WILL TAPER OFF SLIGHTLY NORTH
OF THIS LINE LATE THIS EVE.
CLOUDS FIELD STREAMING RAPIDLY TO THE NORTH THIS AFTERNOON AHEAD
OF A COOL FRONT THAT WILL MOVE THROUGH THE REGION TOMORROW. VFR WX
THRU THE EARLY EVE HOURS WITH IFR CEILINGS DEVELOPING AROUND
SUNSET AT THE COAST CLOUDS SPREADING NORTH INTO CNTRL LA AND
LAKES REGION OF SE TX BY THE LATE EVE HRS.
&&
.PREV DISCUSSION... /ISSUED 1022 AM CDT SUN APR 10 2011/
UPDATE...
MAIN CONCERN FOR UPDATE ARE WINDS. CURRENT TRENDS DID REQUIRE SOME
ADJUSTMENTS TO THE FORECAST WINDS AND WE SHOULD SEE WINDS
DECREASING OFFSHORE WITH INCREASING WINDS INLAND THIS AFTERNOON.
THIS DID REQUIRE TO CHANGE SMALL CRAFT ADVISORY TO SMALL CRAFT
EXERCISE CAUTION. THE WIND ADVISORY WAS EXPANDED TO INCLUDE MUCH
OF CENTRAL LOUISIANA. OTHERWISE NO CHANGES AT THIS TIME.
BRAZZELL
PREV DISCUSSION... /ISSUED 646 AM CDT SUN APR 10 2011/
AVIATION...A LOW LEVEL JET INTO EAST TEXAS WILL CONTINUE
TRANSPORTING MOISTURE UNDER A CAPPING INVERSION. THIS PERSISTENT
PATTERN WILL RESULT IN GUSTY SOUTH WINDS WITH MVFR CIGS IMPROVING
TO VFR LATE IN THE MORNING DUE TO SOLAR MIXING. MVFR CIGS WILL
RETURN LATE THIS AFTERNOON OR EARLY THIS EVENING WITH THE LOSS OF
MIXING AND THE ADDITION OF LOW LEVEL SPEED CONVERGENCE. THE
GRADIENT RELAXES LATE TNITE AS A WEAK COLD FRONT APPROACHES, OPENING
THE POSSIBILITY OF SOME LIGHT FOG.
SWEENEY
PREV DISCUSSION... /ISSUED 558 AM CDT SUN APR 10 2011/
SYNOPSIS...
A DOME OF HIGH PRESSURE ACROSS CENTRAL FLORIDA WILL CONTINUE ITS
DRIFT EASTWARD...EXITING INTO THE ATLANTIC OCEAN ON MONDAY.
IN RESPONSE...PRESSURES WILL FALL ACROSS THE NORTHWEST GULF OF
MEXICO...PERMITTING A COLD FRONT TO ADVANCE THROUGH THE WESTERN
UPPER GULF COAST STATES ON MONDAY.
FURTHER-UP...A PROGRESSIVE LOW-INDEX WAVE PATTERN CHARACTERIZES
THE MID-LATITUDE WESTERLIES...TROUGH OVER CALIFORNIA AND RIDGE
OVER THE MIDWEST.
THIS LOW-INDEX CONFIGURATION WILL PROPAGATE SLOWLY EASTWARD...WITH
THE TROUGH TRAVELING ACROSS THE MIDWEST ON MONDAY.
DISCUSSION...
FOR TODAY...A COLD FRONT IS MOVING THROUGH CENTRAL TEXAS...CAUSING AN
INCREASE IN THE DIFFERENCES-IN-PRESSURE ACROSS LOUISIANA.
PERSISTENT AND GUSTY SOUTHERLY WINDS ARE THE RESULT.
WIND SPEEDS ARE EXPECTED TO REACH THE WIND ADVISORY THRESHOLD
ALONG AND SOUTH OF I-10 CORRIDOR.
OTHERWISE...UNSEASONABLY WARM AND HUMID CONDITIONS WILL BE IN PLACE.
FOR TONIGHT...CARIBBEAN AIR ADVECTION WILL BE ONGOING. ADVECTION
STRATUS WILL RETURN. THE NOCTURNAL TEMPERATURES WILL BE RUNNING
ABOUT 15 DEGREES ABOVE NORMAL.
FOR MONDAY...SCATTERED PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL
BE MOVING THROUGH THE AREA. STORMS MAY BE ON THE STRONG SIDE AT
TIMES...ESPECIALLY ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND
THE PINEY WOODS OF CENTRAL LOUISIANA.
THE GFS SOLUTION BRINGS TOGETHER THE NECESSARY INGREDIENTS FOR
SHOWERS AND THUNDERSTORM.
THE MOISTURE WILL BE ADEQUATE...WITH ONGOING ADVECTIVE MOISTENING
IN THE LOWER HALF OF THE ATMOSPHERE.
THE COMBINED LIFT WILL BE ADEQUATE AS WELL. THE FRONTAL LIFT WILL
PHASE IN WITH PVA FORCING ASSOCIATED WITH THE MIDLATITUDE TROUGH
TRAVELING THROUGH THE MIDWEST.
THE LIMITING FACTOR IS SHEAR AND INSTABILITY. MODEST POTENTIAL
INSTABILITY WILL BE IN PLACE ACROSS THE AREA. THE SHEAR WILL BE
MEAGER...EXCEPT NEAR THE FRONT.
MONDAY NIGHT...ADVECTIVE COOLING WILL PREDOMINATE AS THE COLD
FRONT EXITS THE AREA. THE TEMPERATURES WILL BE RETURNING TO MORE
SEASONAL VALUES FOR EARLY APRIL.
OUTLOOK...
ANOTHER FRONT IS SCHEDULED TO PASS THROUGH THE AREA ON FRIDAY.
SIGNIFICANT DISAGREEMENT EXISTS BETWEEN THE GLOBAL-MODEL SOLUTIONS.
MARINE...
PATCHY LIGHT FOG IS BEING REPORTED ONCE AGAIN ACROSS THE COASTAL
WATERS. SOUTHERLY WIND SPEEDS ARE AT OR LIGHT BELOW THE SMALL
CRAFT ADVISORY THRESHOLD AT THIS TIME.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 81 55 80 59 / 10 30 0 0 0
KBPT 72 81 54 81 61 / 10 40 0 0 0
KAEX 70 77 53 80 54 / 10 50 0 0 0
KLFT 73 83 57 81 58 / 10 40 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...NONE.
&&Hazardous weather outlook, Apr 10, 5:39 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 539 AM CDT SUN APR 10 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-111100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 539 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 PRAIRIES FOR TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PASSING COLD FRONT WILL SET-OFF SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY. SOME STORMS WILL BE ON THE STRONG SIDE WITH GUSTY WINDS AND FREQUENT LIGHTNING. ANOTHER COLD FRONT WILL TRAVEL THROUGH THE AREA ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO ACCOMPANY THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-111100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 539 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PASSING COLD FRONT WILL SET-OFF SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:19 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 15 hr |
| Apr 10, 3:39 AM CDT | Small Craft Advisory | LCH | 7 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.